Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 34, NWS Northern Indiana

June 8, 2015White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 8, 2015, 8:10 PM EDT for White County, Indiana. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2015, 8:10 PM EDT (00:10 UTC)
Expired
Jun 8, 2015, 8:40 PM EDT
In force
30 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County White County, IN

The radar

The Indianapolis radar (KIND), 118 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 8:15 PM EDTTSTM WND GST 59Wolcott, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1833 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WUUS53 KIWX 090010
SVRIWX
INC181-090115-
/O.NEW.KIWX.SV.W.0034.150609T0010Z-150609T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
810 PM EDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WHITE COUNTY IN NORTHWEST INDIANA...

* UNTIL 915 PM EDT/815 PM CDT/

* AT 708 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR REMINGTON...
  AND MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...WOLCOTT...BROOKSTON...BADGER GROVE...REYNOLDS...
  SMITHSON AND CHALMERS.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 186 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4075 8663 4074 8663 4074 8674 4073 8676
      4068 8676 4067 8677 4058 8677 4057 8678
      4057 8708 4058 8710 4084 8711
TIME...MOT...LOC 0011Z 286DEG 23KT 4075 8717

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
867 
WWUS53 KIWX 090027
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
827 PM EDT MON JUN 8 2015

INC181-090115-
/O.CON.KIWX.SV.W.0034.000000T0000Z-150609T0115Z/
WHITE IN-
827 PM EDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN WHITE
COUNTY UNTIL 915 PM EDT...

AT 825 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF WOLCOTT...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...BROOKSTON...BADGER GROVE...REYNOLDS...SMITHSON AND
CHALMERS.

AT 815 PM EDT...A TRAINED SPOTTER MEASURED A 59 MPH THUNDERSTORM 
WIND GUST IN WOLCOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4081 8696 4075 8663 4074 8663 4074 8674
      4073 8676 4068 8676 4067 8677 4058 8677
      4057 8678 4057 8708 4059 8710 4071 8710
TIME...MOT...LOC 0026Z 284DEG 31KT 4071 8695

HAIL...1.00IN
WIND...60MPH

$$
040 
WWUS53 KIWX 090040
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
840 PM EDT MON JUN 8 2015

INC181-090050-
/O.CAN.KIWX.SV.W.0034.000000T0000Z-150609T0115Z/
WHITE IN-
840 PM EDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WHITE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4081 8696 4075 8663 4074 8663 4074 8674
      4073 8676 4068 8676 4067 8677 4058 8677
      4057 8678 4057 8708 4059 8710 4071 8710
TIME...MOT...LOC 0040Z 284DEG 31KT 4068 8680

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:23 PM EDT, 5 hours 47 minutes earlier.

Area forecast discussion, Jun 8, 2:23 PM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
223 PM EDT MON JUN 8 2015

.SYNOPSIS...
ISSUED AT 405 AM EDT SUN JUN 7 2015

RAIN WILL GRADUALLY TAPER OFF BY LATER THIS MORNING.
HOWEVER...THERE IS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING. COVERAGE AND RAINFALL AMOUNTS
WILL NOT BE AS HIGH AS YESTERDAY. SEVERE WEATHER THREAT IS ALSO
MUCH LOWER...THOUGH SOME GUSTY WINDS AND SMALL HAIL CANT BE RULED
OUT IN STRONGER STORMS. DRY CONDITIONS WILL RETURN BY EARLY
TUESDAY MORNING. HIGHS TODAY AND TOMORROW WILL BE IN THE UPPER 70S
TO LOWER 80S WITH LOWS TONIGHT IN THE UPPER 50S TO AROUND 60.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 220 PM EDT MON JUN 8 2015

WATER VAPOR IMAGERY DEPICTING UPPER TROF AXIS MOVING INTO THE
GREAT LAKES REGION THIS AFTERNOON. CLEARING SKIES AHEAD OF THIS
FEATURE HAS ALLOWED FOR AIRMASS DESTABILIZATION WITH CAPES
2500-3000J/KG OVER NORTHERN ILLINOIS AND EASTERN IOWA. SCT SH/TSRA
WILL DEVELOP IN THIS UNSTABLE AIR AND MOVE INTO THE AREA LATE THIS
AFTERNOON/EARLY EVENING...BUT IN A WEAKLY SHEARED ENVIRONMENT
LACKING IN LARGE SCALE FORCING EXPECT CONVECTION TO STRUGGLE IN
BOTH STRENGTH AND AREAL COVERAGE...WITH BRIEF GUSTY WINDS AND
SMALL HAIL POSSIBLE FROM PULSE-TYPE STORMS. TROF AXIS SHIFTS EAST
OF THE AREA LATER THIS EVENING AND COMBINED WITH LOSS OF DIURNAL
HEATING WILL BRING A QUICK END TO PRECIP FROM WEST TO EAST
TONIGHT. DRY WEATHER FOR THE REMAINDER OF THE SHORT TERM PERIOD AS
WEAK SURFACE RIDGING BUILDS INTO THE REGION ON TUESDAY. SEASONABLE
TEMPS AND LESS HUMID AS WELL WITH U50S FOR LOWS TONIGHT AND U70S
TO AROUND 80 FOR HIGHS TUESDAY.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 220 PM EDT MON JUN 8 2015

TUE NIGHT WILL CONT DRY UNTIL A 5H SHORTWAVE TROF PUSHES ACROSS THE
NRN GTLKS REGION. AN ATTENDANT SFC FRONTAL BOUNDARY WILL DROP ACROSS
THE GTLKS AND LAY OUT ACROSS THE ERN GTLKS SWWD THROUGH NRN IN INTO
CENTRAL IL. WITH DEEP MOIST IN PLACE...EXPECT SHRA/TSRA TO RETURN BY
WED AFTN AND INSTABILITY PARAMETERS SUGGESTING THE POTENTIAL FOR
MARGINAL SEVERE. WITH THE AFOREMENTIONED FRONTAL BOUNDARY MEANDERING
N-S THROUGH FRI...EXPECT AN UNSETTLED WEATHER PATTERN WITH DAILY
CHANCES FOR MAINLY AFTN TSRA. UPPER RIDGING TEMPORARILY SHIFTS EAST
ACROSS THE GTLKS SAT BRINGING A BRIEF RESPITE FROM PRECIPITATION.
ADDITIONAL SHORTWAVE ENERGY WILL MOVE ACROSS SOUTHERN CANADA
SUPPRESSING THE UPPER RIDGING BY SUN. THIS WILL BRING A SFC FRONT
TOWARD THE FCST AREA LATER SUN INTO SUN NIGHT BEFORE BECOMING
DIFFUSE ON MON. WILL MAINTAIN CHC POPS SUN INTO MON. TEMPS WILL RUN
ABOVE NORMAL UNTIL SAT WHEN THE SFC FRONT PUSHES THROUGH THE AREA. A
RETURN TO NORMAL TEMPS FOR THIS TIME OF YEAR IS EXPECTED SUN/MON.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 115 PM EDT MON JUN 8 2015

KIWX RADAR INDICATING LINE OF SHOWERS FROM EARLIER THIS MORNING HAS
NOW EXITED THE AREA AND VIS SAT SHOWING CLEARING SKIES RAPIDLY
EXPANDING FROM THE NW INTO THE AREA. AIRMASS IS DESTABILIZING TO THE
WEST WHICH WILL PROMOTE THE REDEVELOPMENT OF CONVECTION LATER THIS
AFTERNOON/EVENING BUT IN A WEAKLY SHEARED ENVIRONMENT LACKING IN
LARGE SCALE FORCING LEAVES QUESTIONS AS TO EXTEND OF COVERAGE...WILL
KEEP MENTION LIMITED TO VICINITY FOR NOW AND CONTINUE TO MONITOR.
UPPER TROUGH AXIS THEN SHIFTS EAST OF THE AREA AND WILL LEAD TO VFR
CONDITIONS FOR THE REMAINDER OF THE TAF CYCLE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...AGD
SHORT TERM...JAL
LONG TERM...FRAZIER
AVIATION...JAL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 8, 11:21 AM EDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 AM EDT MON JUN 8 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-091530-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1121 AM EDT MON JUN 8 2015 /1021 AM CDT MON JUN 8 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WHILE SEVERE
STORMS ARE NOT ANTICIPATED...A FEW STORMS COULD CONTAIN SMALL HAIL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON INTO
FRIDAY. A FEW STORMS COULD APPROACH SEVERE LIMITS WEDNESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-091530-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1121 AM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WHILE SEVERE
STORMS ARE NOT ANTICIPATED...A FEW STORMS COULD CONTAIN SMALL HAIL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON INTO
FRIDAY. A FEW STORMS COULD APPROACH SEVERE LIMITS WEDNESDAY
AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jun 8, 7:41 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
741 PM EDT MON JUN 8 2015

INZ018-OHZ024-090015-
ALLEN IN-VAN WERT OH-
741 PM EDT MON JUN 8 2015

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN VAN WERT AND ALLEN
COUNTIES...

AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUNTERTOWN TO FORT
WAYNE TO 6 MILES SOUTHWEST OF FORT WAYNE...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  NEW HAVEN AND GRABILL...
  WOODBURN...
  MONROEVILLE...
  LEO-CEDARVILLE...
  HESSEN CASSEL...
  HARLAN AND CUBA...

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 10 AND 30.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 298 AND
321.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4097 8533 4111 8524 4126 8520 4127 8502
      4126 8480 4099 8481 4099 8475 4096 8474
TIME...MOT...LOC 2342Z 277DEG 25KT 4127 8509 4110 8511
          4099 8519
Local storm report, Jun 8, 7:44 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
744 PM EDT MON JUN 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             LA PAZ                  41.46N 86.31W
06/08/2015  E0.75 INCH       MARSHALL           IN   PUBLIC

&&

MCD
Local storm report, Jun 8, 7:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
750 PM EDT MON JUN 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             UNION MILLS             41.49N 86.78W
06/08/2015  E1.00 INCH       LA PORTE           IN   PUBLIC

&&

MCD
Special weather statement, Jun 8, 7:52 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
752 PM EDT MON JUN 8 2015

INZ013-015-020-090030-
FULTON IN-PULASKI IN-WHITE IN-
652 PM CDT MON JUN 8 2015

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WHITE...EXTREME
NORTHWESTERN CASS...PULASKI AND SOUTHWESTERN FULTON COUNTIES...

AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
WINAMAC TO FRANCESVILLE TO 12 MILES WEST OF MONON...MOVING EAST AT 25
MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  WINAMAC...
  MONON...
  RIPLEY...
  LEE...
  VANMETER PARK...PULASKI AND LAKESIDE...
  LAKE BRUCE...HEADLEE AND BUFFALO...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4091 8698 4092 8694 4102 8694 4116 8678
      4110 8640 4091 8648 4091 8650 4091 8658
      4088 8659 4079 8685 4084 8700
TIME...MOT...LOC 2352Z 289DEG 20KT 4110 8673 4099 8683
          4091 8709
Local storm report, Jun 8, 7:57 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
757 PM EDT MON JUN 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             NEW BUFFALO             41.79N 86.75W
06/08/2015  E0.25 INCH       BERRIEN            MI   PUBLIC

            GUSTY WINDY WITH HEAVY RAIN. LARGEST HAIL
            WAS 0.25 INCHES.

0428 PM     HAIL             COLDWATER               41.94N 85.00W
06/08/2015  E0.50 INCH       BRANCH             MI   TRAINED SPOTTER

            0.25 TO 0.5 INCH HAIL.

0430 PM     HAIL             2 W TOTO                41.26N 86.74W
06/08/2015  E0.50 INCH       STARKE             IN   NWS EMPLOYEE

            0.25 TO 0.50 INCH HAIL REPORTED WITH STORM.

0440 PM     HAIL             1 E WHITE PIGEON        41.80N 85.62W
06/08/2015  E0.25 INCH       ST. JOSEPH         MI   PUBLIC

0455 PM     HAIL             2 E NEW CARLISLE        41.70N 86.48W
06/08/2015  M1.00 INCH       ST. JOSEPH         IN   BROADCAST MEDIA

0455 PM     HAIL             2 N EDWARDSBURG         41.83N 86.08W
06/08/2015  E0.50 INCH       CASS               MI   PUBLIC

            0.25 TO 0.50 INCH HAIL AND HEAVY RAIN.

0456 PM     HAIL             2 NE THREE RIVERS       41.96N 85.60W
06/08/2015  M0.25 INCH       ST. JOSEPH         MI   TRAINED SPOTTER

            PEA SIZED HAIL WITH HEAVY RAIN.

0505 PM     HAIL             3 WSW WATERFORD         41.66N 86.89W
06/08/2015  E0.25 INCH       LA PORTE           IN   TRAINED SPOTTER

0505 PM     TSTM WND DMG     3 ESE BEAR LAKE         41.85N 84.64W
06/08/2015                   HILLSDALE          MI   911 CALL CENTER

            TWO 20" DIAMETER TREES DOWNED IN CAMBRIA
            TOWNSHIP. NO COMMENTS ON HEALTH OF TREE.

0505 PM     HAIL             2 SSW MICHIGAN CITY     41.69N 86.89W
06/08/2015  E0.25 INCH       LA PORTE           IN   PUBLIC

            PEA-DIME SIZED HAIL ON FRANKLIN STREET

0505 PM     TSTM WND GST     3 E HILLSDALE           41.93N 84.58W
06/08/2015  M65 MPH          HILLSDALE          MI   TRAINED SPOTTER

0508 PM     TSTM WND DMG     3 S NORTH ADAMS         41.93N 84.52W
06/08/2015                   HILLSDALE          MI   911 CALL CENTER

            THREE 13 INCH DIAMETER LIMBS DOWNED IN ADAMS
            TOWNSHIP (ESTIMATED DIAMETER).

0509 PM     HAIL             3 SW MENDON             41.98N 85.50W
06/08/2015  E0.25 INCH       ST. JOSEPH         MI   TRAINED SPOTTER

            VERY LITTLE WIND WITH THE STORM.

0520 PM     HAIL             2 SW BYRON              41.64N 86.65W
06/08/2015  M0.75 INCH       LA PORTE           IN   TRAINED SPOTTER

0522 PM     HAIL             NORTH LIBERTY           41.53N 86.43W
06/08/2015  E0.25 INCH       ST. JOSEPH         IN   PUBLIC

            WIND GUSTS TO 35 TO 40 MPH ALSO OBSERVED
            WITHIN THE STORM.

0530 PM     TSTM WND DMG     GRANGER                 41.74N 86.14W
06/08/2015                   ST. JOSEPH         IN   TRAINED SPOTTER

            1 FT DIAMETER TREE DOWN. LOOKS PARTIALLY
            ROTTED FROM PICTURES, HARD TO TELL. TIME
            ESTIMATED BY RADAR.

0531 PM     HAIL             ELKHART                 41.69N 85.97W
06/08/2015  E0.75 INCH       ELKHART            IN   911 CALL CENTER

0534 PM     HEAVY RAIN       1 ESE SPRINGVILLE       41.68N 86.71W
06/08/2015  M0.46 INCH       LA PORTE           IN   TRAINED SPOTTER

            HEAVY RAIN WITH PEA SIZED HAIL AS WELL. RAIN
            TOTAL FROM 5:05 PM EDT TO 5:34 PM EDT.

0535 PM     HAIL             WESTVILLE               41.54N 86.91W
06/08/2015  E1.00 INCH       LA PORTE           IN   PUBLIC

0535 PM     HAIL             ELKHART                 41.69N 85.97W
06/08/2015  E0.75 INCH       ELKHART            IN   TRAINED SPOTTER

            PEA TO DIME/PENNY SIZED HAIL. HEAVY RAIN
            WITH WIND GUSTS ESTIMATED AT 35 MPH.

0545 PM     HAIL             3 E WANATAH             41.43N 86.84W
06/08/2015  E0.70 INCH       LA PORTE           IN   PUBLIC

0550 PM     HAIL             UNION MILLS             41.49N 86.78W
06/08/2015  E1.00 INCH       LA PORTE           IN   PUBLIC

0605 PM     HAIL             LAKEVILLE               41.52N 86.27W
06/08/2015  E1.00 INCH       ST. JOSEPH         IN   PUBLIC

0605 PM     HAIL             LA PAZ                  41.46N 86.31W
06/08/2015  E0.75 INCH       MARSHALL           IN   PUBLIC

0615 PM     TSTM WND DMG     BREMEN                  41.44N 86.15W
06/08/2015                   MARSHALL           IN   911 CALL CENTER

            REPORTS OF TREE DOWN ON A POWER LINE ON THE
            300 BLOCK OF SOUTH WITLOCK.

0620 PM     HAIL             1 SE SAN PIERRE         41.19N 86.88W
06/08/2015  M1.50 INCH       STARKE             IN   PUBLIC

0630 PM     HAIL             2 SW NORTH JUDSON       41.20N 86.80W
06/08/2015  E0.88 INCH       STARKE             IN   TRAINED SPOTTER

0740 PM     HAIL             LOGANSPORT              40.75N 86.36W
06/08/2015  E0.88 INCH       CASS               IN   TRAINED SPOTTER

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Special weather statement, Jun 8, 7:57 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
757 PM EDT MON JUN 8 2015

INZ018-023>027-032-033-OHZ015-024-090030-
ADAMS IN-ALLEN IN-BLACKFORD IN-GRANT IN-HUNTINGTON IN-MIAMI
IN-PAULDING OH-VAN WERT OH-WABASH IN-WELLS IN-
757 PM EDT MON JUN 8 2015

...STRONG THUNDERSTORMS MOVING TOWARD PAULDING...NORTHWESTERN VAN
WERT...NORTHWESTERN BLACKFORD...GRANT...WELLS...NORTHERN ADAMS...
SOUTHERN MIAMI...HUNTINGTON...SOUTHERN WABASH AND SOUTHEASTERN ALLEN
COUNTIES...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ANTWERP TO
HUNTINGTON TO 14 MILES WEST OF SWAYZEE...MOVING SOUTHEAST AT 25 MPH.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  OSSIAN...
  MARION...
  BLUFFTON AND DECATUR...
  MARKLE...
  SWEETSER...
  PAULDING...PAYNE AND SWAYZEE...

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 0 AND 28.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 259 AND
302.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4058 8587 4058 8616 4087 8554 4127 8485
      4115 8434 4111 8434 4071 8507 4039 8569
      4040 8587
TIME...MOT...LOC 2357Z 294DEG 23KT 4120 8478 4083 8543
          4053 8608

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:21 PM EDTSpecial Weather StatementIWXAdams, Blackford, Jay54 min
Jun 8, 9:12 PM EDTAreal Flood AdvisoryIWXCass, Miami, White3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.